MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX HYBRID QUICK TURN INSERTION DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX HYBRID QUICK TURN INSERTION DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511820
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device discarded by hospital.
 
Event or Problem Description
A company representative reported that three reflex hybrid quick turn insertion drivers deformed at the tip during use.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This report captures the first of three devices.
 
Additional Manufacturer Narrative
The device was discarded by the user and so evaluation could not be performed.Device history records and complaint history could not be reviewed as the lot was not provided.Complaint history was performed on the device catalogue number and no similar events were identified.The device had been used over one hundred times over the past three or more years.Bone quality of patient was reported to be hard.As reported by the field representative, the surgeon appeared to use complex maneuvers on the device during the procedure.Although a definitive root cause cannot be established with the information provided by the reporting physician, it is possible that extensive use, the age of the device, and the patient's hard bone could have contributed to the event.
 
Event or Problem Description

Brand Name
REFLEX HYBRID QUICK TURN INSERTION DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11813060
Report Number0009617544-2021-00083
Device Sequence Number19639351
Product Code LXH
UDI-Device Identifier07613327270945
UDI-Public07613327270945
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48511820
Device Catalogue Number48511820
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1